# SDR 2012FA0000033

- Difficulty date: November 8, 2011
- Submitted: January 19, 2012
- Operation: General aviation
- Aircraft: N581PU
- Make and model: Cirrus SR20
- Aircraft serial: 2041
- Aircraft time: 849 hours
- Engine: Cont IO360ES
- Engine time: 849 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 655866
- Condition: Binding
- Location: Nr 2
- Part time: 849 hours
- Component: Cylinder
- Component part number: 655479
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

DURING A ROUTINE PRE-INSPECTION ENGINE RUN-UP, THE MX TECH DISCOVERED THAT THE ENGINE WAS RUNNING ROUGH AND WAS UNABLE TO REACH STATIC RPM. THE TECH ALSO NOTED LOW EGT ON CYLINDER NR 2. THE CYLINDER NR 2 EXHAUST VALVE ROCKER COVER AND EXHAUST VALVE SPRING WERE REMOVED, AT WHICH POINT IT WAS DISCOVERED THAT THE NR 2 EXHAUST VALVE WAS SEIZED AND COULD NOT BE MOVED BY HAND.  A BORESCOPE INSP WAS PERFORMED ON CYLINDER NR 2 AND NO EVIDENCE OF CONTACT BETWEEN THE EXHAUST VALVE AND PISTON WAS FOUND. AFTER PERFORMING A BORESCOPE INSP ON THE REMAINING CYLINDERS, IT WAS DISCOVERED THAT THE EDGE OF THE CYLINDER NR 6 EXHAUST VALVE HAD CONTACTED THE TOP OF THE PISTON, LEAVING A SHALLOW EYEBROW SHAPED MARK. NO EVIDENCE OF CONTACT BETWEEN THE EXHAUST VALVE AND PISTON WAS FOUND ON THE REMAINING CYLINDERS. THE CYLINDER NR 6 EXHAUST VALVE ROCKER COVER AND EXHAUST VALVE SPRING WERE REMOVED AND IT WAS DISCOVERED THAT THE NR 6 EXHAUST VALVE WAS BINDING AND COULD NOT BE MOVED FREELY BY HAND. THE EXHAUST VALVE ROCKER COVERS AND EXHAUST VALVE SPRINGS WERE REMOVED FROM THE REMAINING CYLINDERS AND ALL OF THE REMAINING EXHAUST VALVES MOVED FREELY.  IAW TECH SUPPORT INSTRUCTIONS, CYLINDER NR 2 (S/N: AC10BA845) AND NR 6 (S/N: AC10BA893) WERE REMOVED AND SENT TO AUTHORIZED SERVICE CENTER FOR WARRANTY REPAIR. SERVICEABLE REPAIRED REPLACEMENT CYLINDER ASSEMBLIES AND NEW CYLINDER NR 6 PISTON WERE SUBSEQUENTLY INSTALLED.
